MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30012UX
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The hypo-tube was detached into 3 sections, with kinks evident.The hypo-tube material oval and jagged at detachment sites.No deformation was evident to the stent or the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure two onyx frontier coronary drug eluting stents were attempted to be used, and one device could not be advanced over the wire, while the other device had a kink in the catheter.The devices were being used to treat moderately tortuous, severely calcified lesions in the right coronary artery (rca) and obtuse marginal (om).The om lesion was pre-dilated with a 2.5x15mm balloon.The rca was not pre-dilated.Both devices were inspected with no issues.Negative prep was not performed.The devices did not pass through a previously deployed stent.Resistance was encountered when advancing the devices.Excessive force was not used.An attempt was made to deploy the 2.5x22mm onyx frontier stent in the calcified rca, but the stent would not advance over the non-medtronic 0.014 190cm wire.It was not difficult to remove the protective sheath and packaging stylette of the 2.5x22mm onyx frontier stent.The guidewire lumen in the 2.5x22mm onyx frontier stent device was flushed before use.The guidewire was examined and flushed before use with no issues noted.The guidewire was being back loaded through the tip.The guidewire had been successfully used with other devices.The device was removed and replaced with another 2.5x22mm onyx frontier stent.There was then an attempt was made to advance the 3.0x12mm onyx frontier stent when it was noticed that there was a kink in the catheter.The 3.0x12mm onyx f rontier stent was removed and replaced with another 3.0x12mm onyx frontier stent, which was deployed without issue.The same guidewire was not used with the replacement device.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: annex d code correction: it was a 2.25x22mm onyx frontier stent used during the procedure, not a 2.5x22mm onyx frontier stent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21364147
Report Number9612164-2025-00756
Device Sequence Number8563759
Product Code NIQ
UDI-Device Identifier00763000511463
UDI-Public00763000511463
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG30012UX
Device Catalogue NumberONYXNG30012UX
Device Lot Number0012124473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown